It is currently Wed Aug 16, 2017 11:45 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Very Sleepy DAY 2
PostPosted: Wed Jul 27, 2011 5:43 pm 
Hi, I need some advice or reassurance. I have been on narcotics for failed back surgery since 07. I was taking 50mg of Oxycontin daily.
Yesterday I was inducted on 8mg of Suboxone with my doctor, after being off Oxy for14 hours. I took my dose at 1030 am and it is now 230pm. I am so sleepy, I find myself falling asleep constantly. My doctor said he will call me sometime today to check in. I agreed not to drive for the first 5 days of treatment.

My question is, was the induction dose too high or is this a usual side effect when starting therapy? I get up and walk frequently to stay awake as I don't want to sleep for fear of insomnia tonight. Any idea how long this will last? Do I need to be afraid?

Thanks for any advice!


Top
  
 
 Post subject:
PostPosted: Wed Jul 27, 2011 5:49 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I was extremely sleepy when I first started Sub, to the point I was almost nodding off at the wheel. I think it takes 1-2 weeks to really adjust to it. At that point, if you are otherwise OK and still sleepy you might want to consider lowering your dose. 50mg of oxy isn't a very big habit, and 8mg Sub is a fairly substantial dose (not that the two are necessarily related). If you're not going to drive for 5 days I wouldn't worry. By that time you will have a better sense of how you are doing. Keep us posted,
Lilly


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 27, 2011 6:13 pm 
Thanks Lilly. I guess the dose accumulates in the blood stream, so it makes sense that I would have more symptoms today. Perhaps when he calls I will ask about lowering the dose to 6mg. I am not having any w/d sx or cravings on this 2nd day.


Thank you so much! robin


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 28, 2011 4:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I'd definitely enquire about reducing your dose. While it's good to err on the safe side in terms of covering your addiction, it's also wise not to exceed what you need too much because it can bump up your overall tolerance.

PS: I get sleepy on Suboxone anyway. Well, not sleepy when I'm awake. Rather I need to sleep a lot. If you get what I mean. If your eyes are drooping during the day and you feel stoned, tell your doctor.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Aug 07, 2011 3:46 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Aug 02, 2011 6:05 pm
Posts: 253
Don't worry, its normal. I slept and slept when I first got on Sub. When using opiates your sleep isn't often very good. Nodding in and out isn't the same thing as steady sleep. This doesn't happen with sub though (I never nod on the stuff).


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group